Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 173, NWS Atlanta, GA

June 19, 2010Chattahoochee County, Muscogee County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 19, 2010, 4:42 PM EDT for Chattahoochee County, Muscogee County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2010, 4:42 PM EDT (20:42 UTC)
Expired
Jun 19, 2010, 5:15 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Chattahoochee County, GA, Muscogee County, GA

What was reported inside it

TimeReportWhereRemark
Jun 19, 5:00 PM EDTTSTM WND DMGCusseta, GACHATTAHOOCHEE COUNTY 911 RELAYED REPORTS OF ONE LINE DOWN SO FAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 1:13 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1143 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WUUS52 KFFC 192042
SVRFFC
GAC053-215-192115-
/O.NEW.KFFC.SV.W.0173.100619T2042Z-100619T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT SAT JUN 19 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA
  SOUTH CENTRAL MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 515 PM EDT

* AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHEAST OF FORT BENNING/LAWSON ARMY AIR FIELD...MOVING SOUTHEAST
  AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CUSSETA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3223 8492 3224 8492 3227 8490 3231 8494
      3232 8498 3234 8501 3238 8498 3241 8498
      3243 8497 3244 8498 3251 8487 3223 8465
TIME...MOT...LOC 2042Z 311DEG 11KT 3241 8491

$$
2 follow-up statements
417 
WWUS52 KFFC 192102
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT SAT JUN 19 2010

GAC215-192110-
/O.CAN.KFFC.SV.W.0173.000000T0000Z-100619T2115Z/
MUSCOGEE GA-
502 PM EDT SAT JUN 19 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MUSCOGEE COUNTY
IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING FOR MUSCOGEE COUNTY HAS MOVED 
SOUTH INTO CHATTAHOOCHEE COUNTY.

IF YOU SAW WIND DAMAGE...LARGE HAIL...OR SIGNIFICANT FLOODING...CALL 
THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3223 8492 3227 8490 3231 8494 3232 8498
      3234 8501 3236 8498 3237 8493 3240 8487
      3241 8479 3223 8465
TIME...MOT...LOC 2100Z 311DEG 11KT 3237 8486

$$

GAC053-192115-
/O.CON.KFFC.SV.W.0173.000000T0000Z-100619T2115Z/
CHATTAHOOCHEE GA-
502 PM EDT SAT JUN 19 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN CHATTAHOOCHEE COUNTY...

AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS ACROSS NORTHWEST CHATTAHOOCHEE COUNTY 
FROM FORT BENNING TO CUSSETA...MOVING SOUTH AT 15 MPH. QUARTER-SIZED 
HAIL AND WIND GUSTS TO 60 MPH ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RENFROE...CHRISTOPHER...JAMESTOWN/SOUTH FORT BENNING...MANTA AND
CUSSETA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3223 8492 3227 8490 3231 8494 3232 8498
      3234 8501 3236 8498 3237 8493 3240 8487
      3241 8479 3223 8465
TIME...MOT...LOC 2100Z 311DEG 11KT 3237 8486

$$



19
807 
WWUS52 KFFC 192117
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 PM EDT SAT JUN 19 2010

GAC053-192126-
/O.EXP.KFFC.SV.W.0173.000000T0000Z-100619T2115Z/
CHATTAHOOCHEE GA-
517 PM EDT SAT JUN 19 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHATTAHOOCHEE COUNTY
EXPIRED AT 515 PM EDT...

AT 512 PM EDT...THUNDERSTORMS CONTINUE ACROSS WESTERN AND SOUTHERN 
CHATTAHOOCHEE COUNTY...BUT ARE NO LONGER INDICATED TO BE SEVERE.  
MODERATE TO HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL 
CONTINUE FROM FORT BENNING TO CUSSETA FOR ANOTHER 30 MINUTES OR SO.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3223 8492 3227 8490 3231 8494 3232 8498
      3234 8501 3236 8498 3237 8493 3240 8487
      3241 8479 3223 8465
TIME...MOT...LOC 2102Z 311DEG 11KT 3237 8485

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:25 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 19, 3:25 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT SAT JUN 19 2010

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
SEVERE THUNDERSTORM WATCH REMAINS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA UNTIL THIS EVENING AS A RESULT OF ROBUST CONVECTION MOVING
SOUTHEASTWARD THROUGH THE N CWA...ASSOCIATED WITH A WEAK BOUNDARY IN
ACROSS KY/TN. DEVELOPMENT BEHIND THE SEMI-ORGANIZED ACTIVITY IS NOT
EXPECTED AT THIS TIME...SO AS TSTMS PROGRESS SOUTHWARD AND/OR
DIMINISH...COUNTIES SHOULD BE CLEARED. ALTHOUGH BEST MODELED
INSTABILITIES ARE EXPECTED TO REMAIN OVER MS AND AL...MODERATE
INSTABILITY DOES EXIST ACROSS THE CWA...WITH CAPES APPROACHING 2000
J/KG IN SOME AREAS. ALTHOUGH A LOW SHEAR ENVIRONMENT IS GENERALLY
ASSOCIATED WITH PULSE TYPE ACTIVITY...THE NATURE OF THESE STORMS ARE
MORE MULTICELLULAR WITH A GREATER CHANCE FOR DAMAGING WINDS.

MODELS IN AGREEMENT WITH THE CURRENT TSTM ACTIVITY DIMINISHING IN
THE OVERNIGHT HOURS...BUT HAVE CONTINUED WITH SLIGHT CHANCE POPS
THROUGH 06Z FOR CONSISTENCY WITH THE SVR TSTM WATCH. HIGH PRESSURE
RIDGE ALOFT MAINTAINS CONTROL OF THE SOUTHERN US THROUGH THE WEEKEND
AS DISTURBANCES PASS TO OUR NORTH AROUND THE RIDGE. WITH THE
PREVIOUSLY MENTIONED WEAK BOUNDARY SETTLING OVER THE NORTHERN
CWA...THE COMBINATION OF AMPLE MOISTURE ACROSS S GA AND THE POSITION
OF THE BOUNDARY KEEPS BETTER CHANCES FOR DIURNAL CONVECTION ACROSS
THE SOUTH AND CENTRAL THROUGH MONDAY.

MODEL GUIDANCE STILL SEEMS A LITTLE HIGH ON AFTERNOON HIGH
TEMPS...AND WITH THE MET AND MAV/MET BLEND SHOWING THE MOST SKILL
OVER THE LAST FEW DAYS...HAVE TENDED TOWARDS THE SLIGHTLY COOLER
TEMPS. HIGHS STILL EXPECTED IN THE 90S THROUGH THE PERIOD...WITH LOW
BORDERING THE UPPER 60S AND LOW 70S.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE RIDGE ALOFT CONTINUES TO PERSIST OVER THE SOUTHEAST
THROUGH THE LONG TERM...KEEPING OHIO VALLEY SHORT WAVES AT BAY. THE
WEEKENDS WEAK BOUNDARY ACROSS THE CWA DIMINISHES BY EARLY WEEK AS
ASSOCIATED LOW PRESSURE OVER NEW ENGLAND MOVES EASTWARD OVER THE
ATLANTIC. WITH NO SIGNIFICANT CHANGES IN THE AIR MASS...WARM
TEMPERATURES AND DIURNAL CONVECTION ACTIVITY STILL SEEM APPROPRIATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  95  69  95  70 /  20  20  10  10  10
ATLANTA         73  95  73  94  74 /  20  20  10  20  10
BLAIRSVILLE     66  90  65  91  65 /  20  20  10  10  10
CARTERSVILLE    67  95  67  94  68 /  20  20  10  10  10
COLUMBUS        73  96  73  95  74 /  20  20  10  20  10
GAINESVILLE     71  93  71  94  72 /  20  20  10  10  10
MACON           71  97  72  96  71 /  30  20  10  20  10
ROME            67  95  68  95  69 /  20  20  10  10  10
PEACHTREE CITY  66  93  66  93  68 /  20  20  10  20  10
VIDALIA         74  95  75  94  74 /  30  30  10  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CHATTOOGA...
CHEROKEE...CLAYTON...COBB...COWETA...DAWSON...DEKALB...DOUGLAS...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...
GWINNETT...HALL...HARALSON...HEARD...JACKSON...LUMPKIN...
MADISON...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...
SOUTH FULTON...TOWNS...TROUP...UNION...WHITE...WHITFIELD.

&&

31
Hazardous weather outlook, Jun 19, 11:25 AM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 AM EDT SAT JUN 19 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-200900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1125 AM EDT SAT JUN 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE CENTERED OVER THE GULF OF
MEXICO WILL PERSIST OVER THE STATE THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE
FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAIN...GUSTY WINDS AND
SMALL HAIL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS. THE BEST
CHANCE FOR THUNDERSTORMS WILL BE BETWEEN 2 PM AND 9 PM.

.DISCUSSION...
THE STRONG UPPER LEVEL RIDGE AND ONLY MODERATE INSTABILITY OVER NORTH
AND CENTRAL GEORGIA WILL AID THUNDERSTORM DEVELOPMENT ALONG THE
REMNANTS OF A MESOSCALE CONVECTIVE SYSTEM WHICH WILL PUSH THROUGH
THE FORECAST AREA THROUGH THIS AFTERNOON.  CAPE IS EXPECTED TO BE IN
THE 1500 TO 2000 RANGE ACROSS NORTH AND CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED...BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 19, 4:10 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EDT SAT JUN 19 2010

GAZ085-097-192100-
410 PM EDT SAT JUN 19 2010

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS DEVELOPING ACROSS CENTRAL JOHNSON
AND EASTERN LAURENS COUNTIES...MOVING SOUTH AT 5 MPH.  THE
THUNDERSTORMS WERE LOCATED BETWEEN WRIGHTSVILLE...MEEKS...AND SCOTT.

THESE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

19
Special weather statement, Jun 19, 4:16 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT SAT JUN 19 2010

GAZ085-097-192100-
416 PM EDT SAT JUN 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND EASTERN LAURENS
COUNTIES UNTIL 500 PM EDT...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS DEVELOPING ACROSS CENTRAL JOHNSON
AND EASTERN LAURENS COUNTIES...MOVING SOUTH AT 5 MPH.  THE
THUNDERSTORMS WERE LOCATED BETWEEN WRIGHTSVILLE...MEEKS...AND SCOTT.

THESE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

19
Special weather statement, Jun 19, 4:19 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT SAT JUN 19 2010

GAZ042-052-066-192100-
419 PM EDT SAT JUN 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP...HEARD AND
CARROLL COUNTIES UNTIL 500 PM EDT...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CLEM TO FRANKLIN...MOVING SOUTHEAST AT 5
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL...PEA
SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35
MPH AS THEY MOVE ACROSS TROUP...HEARD AND CARROLL COUNTIES THROUGH
500 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GLENN...TEXAS...PLANT WANSLEY...FRANKLIN...CENTRALHATCHEE...
LOWELL...CLEM...ROOPVILLE...SEA TON LAKE...STATE LINE PARK...
ABBOTTSFORD...LOUISE...HILLCREST...WARES CROSSROADS AND
HARRISONVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 19, 4:22 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 PM EDT SAT JUN 19 2010

GAZ044-192045-
422 PM EDT SAT JUN 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN SOUTH FULTON
COUNTY UNTIL 445 PM EDT...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAIRBURN...MOVING SOUTH AT 25 MPH.

THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH
AND FREQUENT CLOUD-TO-GROUND LIGHTNING.  WIND GUSTS MAY BLOW DOWN
SMALL TREE LIMBS AND LOOSE OBJECTS ABOUT.

19
Special weather statement, Jun 19, 4:22 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 PM EDT SAT JUN 19 2010

GAZ089-192100-
422 PM EDT SAT JUN 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MUSCOGEE
COUNTY UNTIL 500 PM EDT...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MIDLAND...MOVING SOUTH AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
MUSCOGEE COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE UPATOI...MIDLAND...FLAT ROCK...COLUMBUS
METROPOLITAN AIRPORT...KENWOOD...HIGHLAND PARK...EDGEWOOD...VISTA
TERRACE...SAINT MARYS HILLS...NORTH FORT BENNING...BENNING PARK...
BENNING HILLS...CARTER ACRES...SAND HILL AND BATTLE PARK. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 19, 4:27 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT SAT JUN 19 2010

GAZ090-192115-
427 PM EDT SAT JUN 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CHATTAHOOCHEE
COUNTY UNTIL 515 PM EDT...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THE ALABAMA...GEORGIA BORDER JUST WEST OF
FORT BENNING...MOVING SOUTH-SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 12:55 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield53 min
Jun 19, 2:54 PM EDTSevere Thunderstorm WarningFFCHeard, Troup51 min
Jun 19, 2:59 PM EDTSevere Thunderstorm WarningFFCCobb, Paulding46 min
Jun 19, 3:26 PM EDTSevere Thunderstorm WarningFFCDouglas, Fulton49 min
Jun 19, 3:30 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard45 min
Jun 19, 3:48 PM EDTSevere Thunderstorm WarningFFCHarris, Talbot42 min
Jun 19, 3:53 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette39 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.